| Catalog Number |
RA-04122 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/15/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported "the guidewire was found bent/kinked during the product prep, before use on patient.".
Additional Manufacturer Narrative
(b)(4).
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened arterial catheterization kit for analysis.No obvious signs of use were observed.Visual analysis revealed that the guide wire was kinked adjacent to the distal weld.The guide wire also appeared to coil within the tubing.This created resistance when inserting the guide wire into the proximal opening of the cannula.Microscopic examination confirmed the damage and revealed a build-up of a white particulate inside the guide wire tubing.The returned guide wire was unable to advance into the returned needle cannula due to the severity of the kinking.A lab inventory guide wire tubing with handle component (swg outer diameter measured 0.37mm) was inserted into the needle cannula.No resistance was encountered as the guide wire passed completely through the cannula.Performed per the ifu provided with this kit , which states, "stabilize position of introducer needle and carefully advance guidewire into vessel using guidewire handle".A device history record review was performed, and a relevant finding was identified.Non-conformances were initiated to address the issue of "arterial-swg/needle resistance, kinked" and "arterial-swg kinked in package/prior to use" (respectively).Further analysis confirmed that this is the same failure(s) involved with this complaint and is being further investigated in a previously opened capa.The reported event was confirmed through complaint investigation of the returned sample.Visual analysis revealed a kink towards the distal end of the guide wire.White particulate was also observed inside the guide wire tubing.These created resistance between the guide wire and the cannula.A capa was previously implemented to address this issue.The capa investigation determined that the root cause is manufacturing related.The relevant lots within the reported kit were manufactured (august 2024) prior to the implementation of the corrective action (october 2024).Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description